MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 8.5 MM / 26 FR., 2 STOPCOCKS, ROTATABLE; HYSTEROSCOPE (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH OUTER SHEATH, 8.5 MM / 26 FR., 2 STOPCOCKS, ROTATABLE; HYSTEROSCOPE (AND ACCESSORIES)
Model Number A42021A
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the sheath with the high frequency unit, the high frequency unit exhibited an error (instrument cannot be recognized.Upon checking the plasma electric cutting interface, it was found that the interface was loose and suspected that poor interface contact had caused the malfunction.The issue occurred during an unknown therapeutic surgery.The procedure was completed using a similar device without delay.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report is related to mfrs: 268569, 268577, 268582, 268588 and 268590.
 
Event or Problem Description
Additional information supplied by the customer.The malfunction was a plasma electric cutting interface malfunction, reporting an error message of an unrecognized instrument.The malfunction occurred before the surgery.Therapeutic surgery: the surgery was performed using another device of the same model.No delay.No injury incidents have occurred.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.The device was not returned to olympus for inspection, so the customer's complaint/reportable malfunction was not confirmed.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
OUTER SHEATH, 8.5 MM / 26 FR., 2 STOPCOCKS, ROTATABLE
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20017247
Report Number9610773-2024-01994
Device Sequence Number17975892
Product Code HIH
UDI-Device Identifier04042761023665
UDI-Public04042761023665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K897003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA42021A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown